MAUDE Adverse Event Report: INVAMEX POWER LIFT W/LOW BASE-PLUS 9153633519; LIFT, PATIENT, NON-AC POWERED

INVAMEX POWER LIFT W/LOW BASE-PLUS 9153633519; LIFT, PATIENT, NON-AC POWERED
Model Number NA:RPL450-1
Medical Device Problem Code Inadequate Instructions for Non-Healthcare Professional (2956)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This incident is being reported due to the patient lift actuator allegedly snapping resulting in the user falling and sustaining a serious injury that required medical treatment.Multiple attempts were made to obtain additional information regarding this incident.Some of the requested information is still outstanding at this time.If further information becomes available a follow up medwatch will be filed.This device was over 11 years old at the time of this issue.The reporter is awaiting approval to return the device for evaluation.The user was within the 450-pound weight capacity of the device.There was no indication that the incident with the device caused/contributed to the user expiring following the incident.This incident was filed by the facility to the fda under mw5165408.The actuator that allegedly snapped is attached at the mast and boom and is used to raise and lower the patient while suspended in the patient lift.The underlying cause of the actuator allegedly snapping resulting in the user falling to the floor was found to be most likely due to the device not being setup/assembled properly.This issue is being escalated internally for further review.This issue is believed to be similar to one that has been previously investigated and has been addressed through a corrective action.The root cause of this issue was found to occur during the initial setup of the device or replacement of the actuator.The provider or caregiver must mount the actuator to the boom/mast connection points.Due to several reasons, the user may omit the plastic bushing during assembly.Without the actuator bushing in-place, the rod eye will wear through.Resolution for this issue has been implemented.This device was manufactured prior to the resolutions implemented in the corrective action.
 
Event or Problem Description
The reporter stated the patient lift was being used to lift a resident out of a bed at a facility when the lift actuator snapped.The user fell to the floor and sustained a head laceration.The user received 6 staples at the hospital and returned to the facility the same day.They stated the user has passed away following this incident and at this time it is unclear if this incident caused or contributed.The facility stated they are being sued by the user¿s family.They have filed reports with the health department and fda (mw5165408) regarding this incident.

Brand Name
POWER LIFT W/LOW BASE-PLUS 9153633519
Common Device Name
LIFT, PATIENT, NON-AC POWERED
Manufacturer (Section D)
INVAMEX
102 parque industrial manimex
reynosa, tamaulipas 88780
MX  88780
Manufacturer (Section G)
INVAMEX
102 parque industrial manimex
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
mike simmons
one invacare way.
elyria, OH 44035
8003336900
MDR Report Key21411401
Report Number9616091-2025-00003
Device Sequence Number13097796
Product Code FSA
UDI-Device Identifier00841447102953
UDI-Public00841447102953
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNA:RPL450-1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Initial Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age88 YR
Patient SexFemale
Patient Weight59 KG